Louisiana, 2004

Flash Flood in Louisiana, July 17, 2004

July 17, 2004 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 17, 2:00 AM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Jul 17, 2:00 AM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT SAT JUL 17 2004

.DISCUSSION...
HIGHLY AMPLIFIED PATTERN WITH RIDGE ACROSS THE ROCKIES AND A TROUGH
ACROSS THE EASTERN HALF OF THE NATION...WILL ALLOW FOR A RARE SUMMER
COLD FRONT TO PUSH THROUGH THE REGION TODAY.  THIS COLD FRONT
CURRENTLY ACROSS THE RED RIVER VALLEY OF NE TX/SE OK NORTHEAST
THROUGH ARKANSAS...WILL GRADUALLY PUSH THROUGH THE AREA TODAY.

A VORTICITY MAX IN THE NORTHWEST FLOW...HAS ALLOWED FOR A COMPLEX
OF STORMS TO DEVELOP TONIGHT ACROSS CENTRAL/SOUTHEAST ARKANSAS.
AREA PROFILERS INDICATE THIS AREA OF STORMS SHOULD MOVE SOUTH
SOUTHEAST...AND AFFECT THE EASTERN PART OF THE AREA. A MODEST
WESTERLY LOW LEVEL JET WILL ALSO HELP BACK BUILD THE CONVECTION INTO
SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA.  WILL
MENTION SEVERE ACROSS THE AREA MENTIONED ABOVE.

OTHER SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH THE
FRONT...AS IT MOVES SOUTHWARD TODAY...ESPECIALLY IN THE AFTERNOON
WITH DAYTIME HEATING.  WILL HAVE POPS ACROSS THE SOUTHERN HALF OF THE
AREA TONIGHT FOR ANY LINGERING THUNDERSTORMS DURING THE EVENING.

DRY WEATHER IS THEN EXPECTED TO RETURN TO MOST OF THE AREA SUNDAY...
BUT WITH SLIGHTLY BELOW AVERAGE TEMPERATURES...AND DEW POINTS THAT
ARE QUITE COMFORTABLE FOR THIS TIME OF YEAR.

THE UPPER LEVEL PATTERN WILL NEARLY BE THE SAME ALL WEEK...WITH
RIDGE ACROSS THE ROCKIES AND TROUGH ACROSS THE EAST...WITH NO RAIN
EXPECTED UNTIL ANOTHER FRONT PUSHES DOWN IN THE NORTHWEST FLOW LATE
NEXT WEEK.  WILL ONLY GO SLIGHT CHANCE FOR THURSDAY NIGHT AND
FRIDAY TIME FRAME FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  93  72  92  70 /  30  20   0   0
MLU  91  72  91  69 /  50  20  10   0
TXK  94  71  92  69 /  30   0   0   0
TYR  95  72  94  71 /  30  10   0   0
LFK  95  73  93  70 /  30  20  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Jul 17, 5:00 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUL 17 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUL 17 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL SLOWLY PUSH SOUTH ACROSS THE REGION TODAY.
SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS FRONT...ESPECIALLY
ACROSS NORTH LOUISIANA TODAY.  A FEW STORMS COULD REACH SEVERE
LIMITS...WITH DAMAGING WINDS THE PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 17, 2:19 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 AM CDT SAT JUL 17 2004

ARZ073-LAZ006-014-021-170835-
CALDWELL-OUACHITA-UNION AR-UNION LA-
319 AM CDT SAT JUL 17 2004

...SEVERE THUNDERSTORM WATCH...NUMBER 652...HAS EXPIRED FOR UNION
COUNTY ARKANSAS AND FOR UNION...OUACHITA...AND CALDWELL PARISHES IN
NORTH CENTRAL LOUISIANA...

SHOWERS AND THUNDERSTORMS CONTINUED OVER SOUTH CENTRAL ARKANSAS
AND NORTH CENTRAL AND NORTHEAST LOUISIANA...AND SHOULD PRODUCE
GUSTY WINDS TO NEAR 25 MPH...BRIEF BUT HEAVY RAINFALL...AND DEADLY
LIGHTNING AS THEY MOVE TO THE SOUTHEAST AT NEAR 30 MPH.

06

The radar

The Shreveport radar (KSHV), 158 km away, was scanning. The volume nearest the first event began at 14:07 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Ouachita

When
July 17, 8:05 AM CST to 11:30 AM CST
Where
Ouachita County, Monroe
Reported by
LAW ENFORCEMENT
Coordinates
32.478, -92.155 (the zone’s center; the record gives no point)

Severe street flooding in and near Monroe and also scattered around the parish. Rainfall amounts between 5 and 9 am ranged between three and four inches.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412661.